MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950007
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a hair was found inside the ventralex st mesh upon opening the sterile packaging.Photo review finds half of the foreign material is laying on top of the mesh strap while the other half presents itself within the mesh strap.The physical sample has been returned for evaluation.The root cause investigation is currently ongoing.When the sample evaluation is completed, a supplemental mdr will be submitted.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of 365 units released for distribution in november 2023.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a procedure, a hair was found inside the ventralex st mesh upon opening the sterile packaging.No damage on the outer package was reported.The procedure was completed with a new mesh and there was no patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, a hair was found inside the ventralex st mesh upon opening the sterile packaging.Photo review finds half of the foreign material is laying on top of the mesh strap while the other half presents itself within the mesh strap.The physical sample has been returned for evaluation.The root cause investigation is currently ongoing.When the sample evaluation is completed, a supplemental mdr will be submitted.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of 365 units released for distribution in november 2023.Addendum: this supplemental mdr is submitted to document the sample evaluation results.Sample evaluation confirmed a thread like foreign matter (human hair) found on the product inside the tyvek pouch.Based on sample and manufacturing process evaluation performed, the root cause is confirmed as manufacturing related.Awareness notification was provided to all appropriate personnel.Our records continue to show there have been no other reported complaints to date for this lot of 365 units released for distribution in november 2023.Updated fields: b4, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19373764
Report Number1213643-2024-00266
Device Sequence Number12667133
Product Code FTL
UDI-Device Identifier00801741031472
UDI-Public(01)00801741031472
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Catalogue Number5950007
Device Lot NumberHUHW1833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown